MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 12/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the iol (intraocular lens) was fully inserted into the patient¿s right eye.The haptic ripped off during insertion.The iol was cut into pieces to remove it and will not be returned for evaluation as it was discarded.It was also reported that the patient¿s capsule tore.The doctor attempted to implant za9003 21.0 diopter however, was unable to use that as well.The procedure was subsequently completed with iol model zcb00 21.5 diopter.The patient¿s daily activities were not affected by this event, and have fully recovered.
 
Additional Manufacturer Narrative
Account reported they don't have that information.If implanted, give date: not applicable as the iol was inserted and removed within the same procedure.If explanted, give date: not applicable as the iol was inserted and removed within the same procedure.The device was not returned for evaluation as it was discarded.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain the missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: mar 3, 2023.Section h3: evaluated by manufacturer: yes.Device evaluation: the johnson and johnson (jnj) analyst was notified that a detached haptic was returned to the jnj irvine location (partial return).As the evaluation is not done at the irvine location, then the product was forwarded to the jnj jacksonville location where an evaluation will be performed.No complaint lens was received for evaluation.Visual inspection under magnification revealed that a haptic piece removed from the lens was received.Haptic detached cannot be confirmed without the complete lens (unable to observe if the haptic was removed from the lens drill hole).The emerald30c cartridge was evaluated and cartridge tip damage was observed.The cartridge appeared to have been used.No other cartridge damage was observed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no other complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16433509
Report Number3012236936-2023-00419
Device Sequence Number15315398
Product Code HQL
UDI-Device Identifier05050474529045
UDI-Public(01)05050474529045(17)250904
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2025
Device Model NumberZA9003
Device Catalogue NumberZA90030215
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date03/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC CARTRIDGE CH15743.
Patient Age82 YR
Patient SexFemale